Alert archive / Tennessee / Freeze Warnings in 2008

Freeze Warning 2, NWS Nashville, TN

April 14, 200839 counties in Tennessee

NWS Nashville, TN issued this freeze warning at Apr 14, 2008, 2:45 PM CDT for 39 counties in Tennessee. It took effect at Apr 15, 2008, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:45 PM CDT (19:45 UTC)
In effect from
Apr 15, 2008, 3:00 AM CDT
Expired
Apr 15, 2008, 8:00 AM CDT
In force
5 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 141945
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CDT MON APR 14 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-150345-
/O.UPG.KOHX.FZ.A.0001.080415T0800Z-080415T1300Z/
/O.NEW.KOHX.FZ.W.0002.080415T0800Z-080415T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
245 PM CDT MON APR 14 2008

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

SKIES WILL CLEAR TONIGHT AND WINDS WILL DIMINISH. UNDER THESE
CONDITIONS...FREEZING TEMPERATURES AND BELOW WILL OCCUR ACROSS
THE MID STATE LATE TONIGHT. WE HAVE NOT SEEN FREEZING TEMPERATURES
IN ALMOST 3 WEEKS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. 

$$

GIRODO
1 follow-up statement
000 
WWUS74 KOHX 150547
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CDT TUE APR 15 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-151300-
/O.CON.KOHX.FZ.W.0002.080415T0800Z-080415T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1247 AM CDT TUE APR 15 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

SKIES WILL CLEAR AND WINDS WILL DIMINISH TONIGHT. FREEZING
TEMPERATURES ARE EXPECTED ACROSS THE MID STATE LATE TONIGHT. WE
HAVE NOT SEEN FREEZING TEMPERATURES IN ALMOST 3 WEEKS.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

04

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 2:32 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 14, 2:32 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT MON APR 14 2008

.SHORT TERM...(THRU WED NITE)
CURRENT...LITE PRECIP MOVING S ACROSS CWA...MAINLY PLATEAU. SOME
SN MIXED IN. TEMPS IN UPPER 30S TO UPPER 40S.

LITE PRECIP WILL CONTINUE OVER PLATEAU THIS EVE...THEN CLEARING
AND COLD WILL BE THE RULE TONITE WITH FREEZE WARNING IN PLACE.
AFTER FREEZE...WARMUP AND PLENTY OF CLEAR SKIES UNDERWAY WITH 70S
BY WED.

.LONG TERM...
NEXT FRONT COMES ACROSS SOMETIME FRI INTO SAT. HI PRES SAT NITE
INTO SUN WITH RETURN FLOW AND 70S BACK SUN AND MON.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      34  61  37  71 /  10   0   0   0
CLARKSVILLE    30  60  36  71 /   0   0   0   0
CROSSVILLE     30  56  33  66 /  20   0   0   0
COLUMBIA       32  61  37  71 /  10   0   0   0
LAWRENCEBURG   32  61  36  71 /  10   0   0   0
WAVERLY        31  61  36  71 /  10   0   0   0
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 3 AM TO 8 AM CDT TUESDAY FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.
&&

17/MAG
Hazardous weather outlook, Apr 14, 5:30 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON APR 14 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
530 AM CDT SUN APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SKIES ARE EXPECTED TO CLEAR BY LATE TONIGHT, AND TEMPERATURES WILL
REMAIN COLD. WIDESPREAD FROST IS EXPECTED ACROSS MIDDLE TENNESSEE
OVERNIGHT AS TEMPERATURES DROP INTO THE 30S.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

Nearby

Freeze Warnings in Tennessee, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.